Alert archive / Louisiana / Tornado Warnings in 2024
Tornado Warning 24, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 4, 2024, 5:18 PM CDT for Tangipahoa Parish, Washington Parish, Louisiana; Pike County, Walthall County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2024, 5:18 PM CDT (22:18 UTC)
- Expired
- Jun 4, 2024, 5:45 PM CDT
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Tangipahoa Parish, LA, Washington Parish, LA, Pike County, MS, Walthall County, MS
The radar
The Hammond radar (KHDC), 61 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 3:03 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -457 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033
WFUS54 KLIX 042218
TORLIX
LAC105-117-MSC113-147-042245-
/O.NEW.KLIX.TO.W.0024.240604T2218Z-240604T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
518 PM CDT Tue Jun 4 2024
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
North central Tangipahoa Parish in southeastern Louisiana...
Northwestern Washington Parish in southeastern Louisiana...
Southwestern Walthall County in southern Mississippi...
Southeastern Pike County in southern Mississippi...
* Until 545 PM CDT.
* At 518 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located
along a line extending from near Magnolia to near Mount Herman,
moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Mount Herman around 525 PM CDT.
Franklinton and Tylertown around 535 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3119 9010 3085 9001 3089 9039 3111 9046
TIME...MOT...LOC 2218Z 271DEG 36KT 3110 9042 3091 9036
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Zeringue2 follow-up statements
812
WWUS54 KLIX 042231
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
531 PM CDT Tue Jun 4 2024
LAC105-042241-
/O.CAN.KLIX.TO.W.0024.000000T0000Z-240604T2245Z/
Tangipahoa LA-
531 PM CDT Tue Jun 4 2024
...THE TORNADO WARNING FOR NORTH CENTRAL TANGIPAHOA PARISH IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Louisiana...and southern Mississippi.
&&
LAT...LON 3095 9031 3113 9036 3119 9010 3092 9003
TIME...MOT...LOC 2231Z 271DEG 36KT 3110 9031 3091 9025
$$
LAC117-MSC113-147-042245-
/O.CON.KLIX.TO.W.0024.000000T0000Z-240604T2245Z/
Washington LA-Walthall MS-Pike MS-
531 PM CDT Tue Jun 4 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHWESTERN WASHINGTON PARISH...SOUTHWESTERN WALTHALL AND
SOUTHEASTERN PIKE COUNTIES...
At 531 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from 9 miles southeast of Magnolia to near Mount
Herman, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Tylertown around 540 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3095 9031 3113 9036 3119 9010 3092 9003
TIME...MOT...LOC 2231Z 271DEG 36KT 3110 9031 3091 9025
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Zeringue101
WWUS54 KLIX 042237
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
537 PM CDT Tue Jun 4 2024
LAC117-MSC113-042247-
/O.CAN.KLIX.TO.W.0024.000000T0000Z-240604T2245Z/
Washington LA-Pike MS-
537 PM CDT Tue Jun 4 2024
...THE TORNADO WARNING FOR NORTHWESTERN WASHINGTON PARISH IN
SOUTHEASTERN LOUISIANA AND SOUTHEASTERN PIKE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Louisiana...and southern Mississippi.
&&
LAT...LON 3100 9005 3100 9020 3101 9020 3116 9023
3119 9010
TIME...MOT...LOC 2237Z 264DEG 43KT 3116 9017 3097 9011
$$
MSC147-042245-
/O.CON.KLIX.TO.W.0024.000000T0000Z-240604T2245Z/
Walthall MS-
537 PM CDT Tue Jun 4 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHWESTERN WALTHALL COUNTY...
At 537 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from near Tylertown to 8 miles north of Franklinton,
moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Tylertown around 540 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3100 9005 3100 9020 3101 9020 3116 9023
3119 9010
TIME...MOT...LOC 2237Z 264DEG 43KT 3116 9017 3097 9011
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
ZeringueWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 4, 3:57 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 4, 3:57 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 357 PM CDT Tue Jun 4 2024 ...New SHORT TERM, LONG TERM, MARINE... .SHORT TERM... (This evening through Wednesday night) Issued at 338 PM CDT Tue Jun 4 2024 Upper ridging near both the Atlantic and Pacific coasts this afternoon with shortwaves over the middle and lower Mississippi River Valley and a second over the Great Plains. A complex of thunderstorms was moving into the area from the northwest at press time and necessitated the issuance of a Severe Thunderstorm Watch until 8 PM CDT across much of the northern half of the CWA with the primary threat of damaging winds. Will eventually see the current complex weaken with the loss of surface heating. Ahead of the storms, temperatures ranged from the mid 80s to lower 90s across the area with dew points generally in the mid 70s. As has been the case for several days, the main concerns will be with thunderstorm potential. As long as we continue in northwesterly upper flow, each shortwave moving toward the upper trough position will trigger a thunderstorm complex to our northwest at some point. The complex then moves southeastward toward the local area and eventually weakens as it outruns the best thermodynamic support. Global and convection allowing models have struggled to model these complexes both in spatial and temporal details. Seemingly over the last several days, the ECMWF operational model and longer range runs of the HRRR have performed a bit better than most of the other models. The NBM certainly gives these solutions some credence and will keep those numbers, and in the case of this evening, bump them up somewhat, at least through 02z or so. Once things stabilize behind the convection, rain chances should diminish quickly for the remainder of the night. The ECMWF and HRRR both signal another complex during the day tomorrow, and will not go with a dry forecast like the GFS and NAM would indicate. Still will see temperatures get into the 90s before convection gets going again, and won't depart from the NBM temperature numbers tomorrow/tomorrow night. && .LONG TERM... (Thursday through Monday night) Issued at 338 PM CDT Tue Jun 4 2024 Troughing will be exiting the area to the east by Thursday morning, leaving a remnant boundary behind. The most likely area for the boundary seems to be in the northern portions of the area. Areas south of the boundary will see enhanced heating due to compressional warming. We will still have quality moisture on Thursday with PW around 1.9-2 inches where the boundary lays up. So, with the heating, moisture and trigger, expect storms to develop in the vicinity of the best surface convergence where the boundary lays up in the area. Drier mid-level air looks to filter into the area Friday, decreasing rain chances while keeping the boundary somewhere in the area. Scattered showers and storms are still possible Friday, but the coverage will be less than Thursday due to the drier air filtering in. The boundary looks to become diffuse by the weekend, so that will lead to a lack of low-level trigger for convection. With quality moisture still in the area with PW around 1.6-1.8 inches, expect a more summer-time isolated convective regimes Saturday and Sunday. Medium-range guidance differs significantly beyond the weekend with a potential front at the beginning of next week. The spatial and temporal aspect of the front seems very uncertain at this time, but that is not surprising given it is about a week out. && .AVIATION... (18Z TAFS) Issued at 1255 PM CDT Tue Jun 4 2024 Main question for aviation interests is convective development. While TSRA are still well back toward KSHV, there's been quite a bit of SHRA development in advance of that in the past 30-60, so we may need additional amendments to add thunder in the next few hours. Cloud bases generally between FL025 and FL035, but direct impacts could produce MVFR ceilings and IFR visibilities. Most convection should dissipate by 01z Wednesday. Potential for MVFR to IFR ceilings prior to sunrise Wednesday. Based on the last few days, certainly won't rule out an additional round of convection on Wednesday. && .MARINE... Issued at 338 PM CDT Tue Jun 4 2024 Main marine concern will be the thunderstorm threat over the next several days. Outside of thunderstorm wind potential, we'll have the usual evening increase in winds to near 15 knots before they subside again. Otherwise, no major marine issues anticipated. && .PRELIMINARY POINT TEMPS/POPS... MCB 70 90 71 89 / 40 50 40 40 BTR 75 94 76 94 / 30 40 20 50 ASD 75 93 76 93 / 30 30 30 50 MSY 77 92 78 92 / 30 30 20 60 GPT 77 90 76 91 / 30 30 30 50 PQL 74 92 75 92 / 20 20 30 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...RW LONG TERM....JZ AVIATION...RW MARINE...RW
In the hours before
Special weather statement, Jun 4, 2:46 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
246 PM CDT Tue Jun 4 2024
MSZ068-042030-
Wilkinson MS-
246 PM CDT Tue Jun 4 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL WILKINSON
COUNTY THROUGH 330 PM CDT
...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm near
Black Hawk, or 18 miles northeast of Simmesport, moving northeast at
25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Adams and Dolorosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3114 9122 3107 9157 3112 9162 3124 9156
3124 9154 3122 9153 3123 9149 3126 9148
3128 9149 3129 9147 3132 9146 3132 9142
3134 9136 3134 9134
TIME...MOT...LOC 1945Z 242DEG 21KT 3114 9157
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ZeringueSpecial weather statement, Jun 4, 3:46 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
346 PM CDT Tue Jun 4 2024
LAZ034>036-MSZ068-069-042115-
East Feliciana LA-Pointe Coupee LA-West Feliciana LA-Wilkinson MS-
Amite MS-
346 PM CDT Tue Jun 4 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WEST FELICIANA,
POINTE COUPEE AND NORTHWESTERN EAST FELICIANA PARISHES, WILKINSON AND
AMITE COUNTIES THROUGH 415 PM CDT
...
At 346 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Garden City to near Fort Adams to near
Grand Prairie. Movement was southeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Roads, Jackson, St. Francisville, Liberty, Centreville, Livonia,
Woodville, Gloster, Fordoche, Morganza, Wilson, Norwood, Wakefield,
Spillman, Batchelor, Lettsworth, Fort Adams, Dolorosa, Lottie, and
Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Louisiana...and southern Mississippi.
&&
LAT...LON 3132 9112 3135 9083 3125 9055 3049 9159
3050 9175 3071 9173 3086 9182 3097 9181
3104 9172 3104 9165 3097 9166 3104 9156
3113 9163 3124 9156 3122 9151 3124 9148
3128 9149 3132 9146 3137 9123
TIME...MOT...LOC 2046Z 303DEG 34KT 3135 9108 3103 9157 3065 9213
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
95/DMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:07 AM CDT | Special Weather Statement | LIX | West Feliciana | 53 min |
| Jun 4, 3:46 PM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 29 min |
| Jun 4, 3:56 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana | 49 min |
| Jun 4, 4:34 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Livingston, Pointe Coupee, Saint Helena and 2 more | 41 min |
| Jun 4, 5:04 PM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 41 min |
| Jun 4, 5:24 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Saint Tammany, Tangipahoa and 1 more | 51 min |
| Jun 4, 5:26 PM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 34 min |
| Jun 4, 5:36 PM CDT | Special Marine Warning | LIX | 84 min | |
| Jun 4, 5:50 PM CDT | Special Weather Statement | LIX | Assumption, Orleans, Saint Charles, Saint James, Saint John the Baptist | 40 min |
| Jun 4, 6:11 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 49 min |
| Jun 4, 6:22 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Bernard | 23 min |
| Jun 4, 6:37 PM CDT | Special Weather Statement | LIX | Lafourche, Saint Charles | 38 min |
| Jun 4, 6:44 PM CDT | Special Marine Warning | LIX | 91 min | |
| Jun 4, 6:49 PM CDT | Special Weather Statement | LIX | Orleans | 26 min |
| Jun 4, 2:46 PM CDT | Special Weather Statement | LIX | Wilkinson | 44 min |
| Jun 4, 2:57 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 30 min |
| Jun 4, 4:11 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 34 min |
| Jun 4, 5:05 PM CDT | Tornado Warning | LIX | Amite, Pike | 25 min |
| Jun 4, 6:31 PM CDT | Tornado Warning | LIX | Hancock, Pearl River | 18 min |
Nearby
Tornado Warnings in Louisiana, 2024Tornado Warnings in Mississippi, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.